# SDR IXXA070050O

- Difficulty date: October 3, 2007
- Submitted: October 5, 2007
- Operation: Air carrier
- Aircraft: N828BX
- Make and model: Doug DC-8-71F
- Aircraft serial: 45993
- Aircraft time: 86,929 hours, 36,056 cycles
- System (JASC): 2612 · Fire Detection
- Part: Relay
- Part number: 92274473
- Condition: Failed
- Location: Zone 600
- Part time: 86,929 hours, 36,056 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: N
- Precautionary procedure: F, A

## Discrepancy

THIRTY MINUTES AFTER TAKEOFF FROM KTOL NR 4 FIRE WARNING LIGHT CAME ON, THE CREW DISCHARGED BOTH NR 4 ENGINE FIRE BOTTLES INTO ENGINE, THE FIRE WARNING LIGHT WENT OUT AFTER THE SECOND BOTTLE WAS DISCHARGED.  5 MINUTES LATER FIRE WARNING WAS INTERMITTENT, NR 4 GENERATOR WAS DISCONNECTED.  THE CREW RETURNED TO KTOL AND LANDED WITHOUT INCIDENT.  MAINTENANCE INSPECTED AND REPLACED UNIVERSAL RELAY, MAINTENANCE RECONNECTED THE GEN RAN ENGINE FOR 30 MINUTES AT 70 PERCENT POWER OPERATIONAL CHECK WAS GOOD BEFORE, DURING, AND AFTER RUN IAW DACO MAINTENANCE MANUAL 26-0, AND ATI DC8 ERH 70-01.  AIRCRAFT WAS RETURNED TO SERVICE.
